# SDR 2002FA0000079

- Difficulty date: September 30, 2001
- Submitted: January 18, 2002
- Operation: General aviation
- Aircraft: N8903L
- Make and model: Piper PA-25-235
- Aircraft serial: 255364
- Engine: Lyc O540B2C5
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3635
- Condition: Separated
- Location: Magneto
- Part time: 230 hours
- Component: Magneto, Slick
- Component part number: 6355
- Stage of operation: TX
- How discovered: O
- Nature of condition: D, K
- Precautionary procedure: E

## Discrepancy

DURING GROUND RUN, OPERATOR NOTED A LOUD BANG AND SUDDEN OIL LEAKAGE.  AFTER SHUT DOWN FOUND THAT LT MAGNETO CAME OFF THE ACCESSORY HOUSING,  CAUSING OIL LEAK. BANG WAS CAUSED BY MAG HOUSING WHICH CAME APART AT UPPER ATTACHMENT AREA (ATACHMENT LUG).
